MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE COMBINATION CLEANING BRUSH; SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-412T
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the single use single-ended cleaning brush was defective.Several times the customer noted a thread on the brush that may become detached and lodged in the scope.This was discovered during preparation for a colonoscopy procedure, and there was no report of patient harm.This report is linked to the following patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus, and it is not expected to be returned for evaluation of the reported issue.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The manufacture date cannot be identified.A review of device history records over the past year prior to the event date and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Replication testing was performed using an olympus endoscope (gif-xp160, serial no.(b)(6)) and bw-412t brush.The channel-opening cleaning brush was inserted into the suction cylinder until the brush part was hidden.It was then rotated counterclockwise repeatedly.Slack in the wire strands at the center of the brush was observed, and bristle loss was confirmed.The reported event was replicated and was likely caused by the aforementioned mechanism.However, the subject device was not returned, so the exact cause of bristle loss could not be determined.The bw-412t instruction manual does not contain a description of missing bristles of the brush.However, the instruction manual of the endoscope (cleaning, disinfection, and sterilization) contains the following descriptions which can prevent the event: "brushing the suction cylinder: when inserting the channel-opening cleaning brush into the suction cylinder, do not forcibly insert the brush beyond the middle of the brush section.Otherwise, the brush may become stuck in the suction cylinder.1.Insert the channel-opening cleaning brush into the suction cylinder as illustrated by c in figure 3.22, until half of the brush section is inserted.2.Turn the inserted brush once.3.Pull the brush out and clean the bristles with your fingertips in the detergent solution.4.Repeat until all debris is removed." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE COMBINATION CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18268229
Report Number9614641-2023-01849
Device Sequence Number7900239
Product Code MNL
UDI-Device Identifier04953170297427
UDI-Public04953170297427
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-412T
Device Lot NumberGK7775T407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown